It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-04-2006, 02:05 PM   #1
Member
(female)
 
Join Date: Sep 2006
Location: philadelphia, pa
Posts: 72
daisy25 HB User
CircusSquirrel, I have a question?

Hi how are you, I am getting my test done tommorow at the hospital for a Pulmonary Embolism and they are going to do a Spiral CT scan and I have to have the noniodine dye I think that's what it's called. But because my sister had the reaction where her throat closed up on her I am really scared I will have the same thing. My doctor said I should take 50 mg's of prednisone and 50mgs tommorow and then some more before the test. I really would prefer not to take that much steroids. I talked to the technician who is doing my test and she said it's not neccesary to take the steroids she said even if I had a reaction they would give me benadryl. But she said it's unlikely also because my sister has a history of hives and I don't have any allergies. Everyone keeps telling me that the burning feeling is really bad and that it might scare me while it's happening but how do I tell the difference between that and if it's a reaction. Also how long will the burning last? I am just so scared. Please help. Thanks

 
Old 10-05-2006, 12:02 PM   #2
Veteran
(female)
 
Join Date: Jun 2005
Posts: 385
CircusSquirrel HB User
Re: CircusSquirrel, I have a question?

Daisy,
I'm so sorry I didn't see this earlier! I've taken the premedication before the contrast because of a family member allergy, but it was at my request, so basically it's not a big deal if you don't take it, but the pills are pretty benign in those small doses so you may as well take them. The warm sensation from the dye only lasts maybe 30 seconds. It's not even really a burning, just a sense of being warm, then it goes away. As long as you're expecting it, it's not bad. If noone told you that would happen, you'd be like "What is this?!" A reaction would entail something like hives and itching, but if you take the Benadryl beforehand you're unlikely to have a problem. In the rare event that you did, they could give you some more right there to stop the reaction. Take care and let us know what happens. Sorry again that I didn't see this earlier!

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
CMP question RigelBee Chronic Pain 2 09-22-2008 06:58 AM
Magnesium Question for CircusSquirrel Leela_C Anxiety 4 09-14-2006 02:35 PM
Of course...precum question...VERY IMPORTANT PLEASE HELP adam7261 Pregnancy-Teen 12 05-12-2005 03:07 PM
Suboxone Question MomOf4VA Addiction & Recovery 5 02-15-2005 07:58 AM
Dave, a stupid question erfan Pain Management 2 01-09-2005 07:57 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ativan
Celexa Effexor
Klonopin
Lexapro
  Paxil
Prozac
Valium
Xanax
Zoloft







All times are GMT -7. The time now is 04:17 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!